| Model Number |
400SMTXSFT0308 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/21/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned smart coil confirmed the reported resistance and revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If pusher assembly mid-joint is retracted proximal to introducer sheath resistance will likely be experienced during advancement and the device may not advance out of the introducer sheath.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance, then the smart coil was advanced through its introducer sheath without issue.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, the physician placed six non-penumbra coils and two smart coils into the target location using the microcatheter.While advancing another smart coil within its introducer sheath, the smart coil would not advance at all from its initial position within its introducer sheath.Therefore, the smart coil was removed.The procedure was completed using three smart coils and three non-penumbra coils.There was no report of an adverse effect to the patient.